High Wind, X E Elko
- When
- April 4, 12:00 PM PST to 1:00 PM PST
- Where
- X E Elko forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 4, 11:20 AM PST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1220 PM PDT TUE APR 4 2006 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE GREAT BASIN THIS WEEK BRINGING PERIODS OF RAIN AND SNOW...ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS AND BREEZY TO WINDY CONDITIONS THIS AFTERNOON. && .UPDATE...UPGRADING WIND ADVISORY FOR NORTHERN NYE COUNTY AS PRESSURE GRADIENT CONTINUES TO TIGHTEN WITH OROGRAPH EFFECTS HELPING WINDS NEAR TONOPAH ATTM. WILL EXTEND WARNING A FEW HOURS AS WELL GIVEN CURRENT MOS GUIDANCE AND OBSERVATIONS IN THE AREA. ACTIVE DAY CONTINUING ACROSS THE AREA WITH LIGHTNING NOW IN SOUTH CENTRAL ELKO COUNTY AND EXPECT ACTIVITY TO SPREAD ACROSS THE REGION THROUGH THE AFTERNOON. WILL BE FUN. FEHRN && .PREVIOUS DISCUSSION (221 AM PDT)...ISOLATED TO SCT T-STORMS SHOULD BEGIN THIS AFTERNOON ACROSS CENTRAL TO EASTERN HUMBOLDT COUNTY...PROGRESS EASTWARD THROUGH LANDER AND EUREKA COUNTIES BY LATE AFTERNOON...THEN INTO ELKO COUNTY BY EARLY EVENING. THIS IS IN CONJUNCTION WITH THE DRIFT OF THE SURFACE LOW. THIS SURFACE LOW WILL REACH FARTHER TO THE EAST TODAY THAN IT WAS YESTERDAY...LEADING TO STRONGER SOUTHERLY WINDS ACROSS WHITE PINE COUNTY. WILL KEEP WIND ADVISORIES TODAY FOR SOUTHERN LANDER/EUREKA...NORTHERN NYE...AND WHITE PINE COUNTIES FROM LATE MORNING THROUGH EARLY EVENING HOURS. MAJORITY OF APPROACHING UPPER LEVEL LOW STILL ON TRACK TO HIT SOUTHERN CA THIS AFTERNOON AND HEAD EAST INTO ARIZONA WEDNESDAY. MODELS CONTINUE TO TAKE REMAINDER OF ENERGY ACROSS NORTHERN CA EAST TOWARD IDAHO WEDNESDAY. TIMING OF THE EASTWARD PUSH HAS SLOWED SLIGHTLY. WITH UPPER LEVEL AND SURFACE LOW NEARLY CO-LOCATED OVER THE JACKPOT AREA WEDNESDAY...NORTH-CENTRAL TO NORTHEAST NEVADA QPF AMOUNTS HAVE INCREASED. KEEPING THE FLOOD WARNING GOING FOR THE HUMBOLDT RIVER FROM BATTLE MOUNTAIN WEST TO WINNEMUCCA. WILL ALSO INTRODUCE A FLOOD WATCH FOR THE REMAINING PORTIONS OF NORTHERN LANDER/EUREKA...AND ELKO COUNTIES THROUGH FRIDAY. PRECIP CONTINUES WEDNESDAY AS SNOW LEVELS LOWER TO AROUND 6000 FEET. HAVE ISSUED SNOW ADVISORIES OVER ALL OF CWA EXCEPT HUMBOLDT COUNTY AND EXTREME EASTERN ELKO COUNTY. MOST ADVISORIES WILL BE FOR 12 HOURS FROM EARLY MORNING THROUGH EARLY AFTERNOON WEDNESDAY. EXCEPTIONS WILL BE RUBIES AND NORTHERN ELKO COUNTY WHERE PRECIP IS EXPECTED TO HANG ON FOR 24 HOURS. FOR NORTHERN ELKO COUNTY EXPECTING 4 TO 7 INCHES OF SNOW DOWN TO VALLEY FLOORS. AT THIS TIME THE AREAS FROM TUSCARORA NE TOWARD JARBIDGE ARE EXPECTED TO BE HIT THE HARDEST. ROOD .LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS IN DECENT AGREEMENT THROUGH EARLY PART OF NEXT WEEKEND. AMPLIFYING PROGRESSIVE RIDGE AND NEARLY STATIONARY UPPER LOW OFF N CA COAST THURSDAY NIGHT THROUGH FRIDAY WILL KEEP POPS LOW FOR FORECAST AREA. CHANCE OF PRECIPITATION INCREASES FRIDAY NIGHT THROUGH SUNDAY NIGHT WHEN U/L SPINS SERIES OF VORT FEATURES THROUGH N NV...HOWEVER U/L STILL NEAR CA COAST DURING THIS TIME WITH PREVAILING SW FLOW ALOFT. THUS ANY SIGNIFICANT BANDING OF QPF WILL BE SEEN AS RAIN AT SFC. 90 TO 100 KT JET AND PUSHES INTO THE AREA BY SATURDAY NIGHT. GFS SHOWING DECENT QPF AMOUNTS ACROSS CNTRL AND NE NV IN THE VICINITY OF LF QUAD OF U/L JET STREAK. BY MONDAY UPPER LOW FEATURE MOVES OVER N CA AND INTO NW NV. THIS IS WHEN COLD AIR POOLS OVER N NV AND BANDING OF QPF SLAMS CENTRAL NV AGAIN. SNOW EVENT PROBABLE. LW .AVIATION...RAIN SHOWERS WILL SPREAD ACROSS THE REGION TODAY...WITH MODERATE TO HEAVY SHOWERS POSSIBLE. MVFR WILL BE PREVAILING CONDITION. && .LKN WATCHES/WARNINGS/ADVISORIES... RNOFLWLKN FOR HUMBOLDT RIVER FROM PALISADE WEST TO BATTLE MOUNTAIN THROUGH FRIDAY AFTERNOON. RNOFFALKN FOR REMAINDER OF NVZ036 PLUS NVZ031-032-034. RNONPWLKN FOR NVZ013 TODAY THROUGH 8 PM. RNONPWLKN FOR NVZ035-037 TODAY THROUGH 6 PM. RNOWSWLKN FOR NVZ013-031-032-034-035-036-037 EARLY WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 449 AM PDT TUE APR 4 2006 NVZ030-036-051200- HUMBOLDT COUNTY-NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- 449 AM PDT TUE APR 4 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER WEST OF PALISADE THROUGH WINNEMUCCA WILL BE NEAR FLOOD STAGE TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH NORTHERN AND CENTRAL NEVADA TODAY WILL BRING SUBSTANTIAL PRECIPITATION. THIS...COMBINED WITH WARM TEMPERATURES...POSES A THREAT FOR EXCESSIVE RUNOFF FROM SNOWMELT BEING REALIZED IN RIVERS AND STREAMS. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR NORTH CENTRAL NEVADA WEDNESDAY. THE HUMBOLDT RIVER WEST OF PALISADE THROUGH WINNEMUCCA IS EXPECTED TO REACH FLOOD STAGE LATE WEDNESDAY...AND PALISADE MAY APPROACH FLOOD STAGE LATE IN THE WEEK. OTHER SMALLER RIVERS AND STREAMS ACROSS NORTHERN AND CENTRAL NEVADA MAY ALSO REACH FLOOD STAGE THIS WEEK. SEE PRODUCTS RNOFLWLKN AND RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ031-032-034-051200- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 449 AM PDT TUE APR 4 2006 .DAY ONE...TODAY AND TONIGHT THE HUMBOLDT RIVER FROM DEETH TO PALISADE WILL BEGIN RISING TODAY DUE TO SUBSTANTIAL PRECIPITATION FALLING ACROSS THE AREA CREATING AN INCREASE IN SNOWMELT RUNOFF. OTHER RIVERS AND STREAMS WILL ALSO BE RISING IN RESPONSE TO THE PRECIPITATION. SEE PRODUCT RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT IN A SERIES OF WEATHER SYSTEMS WILL MOVE OVER THE GREAT BASIN WEDNESDAY. SIGNIFICANT SNOWFALL IS EXPECTED ABOVE 6000 FEET FOR MOST OF ELKO COUNTY WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY THE RUBY MOUNTAINS AND NORTHERN ELKO COUNTY. THE HUMBOLDT RIVER FROM DEETH TO PALISADE WILL CONTINUE TO RISE. OTHER RIVERS AND STREAMS WILL ALSO BE RISING. SEE PRODUCT RNOFFALKN FOR ADDITIONAL INFORMATION ON THIS FLOOD SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-051200- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 449 AM PDT TUE APR 4 2006 .DAY ONE...TODAY AND TONIGHT A POTENT LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT CENTRAL NEVADA TODAY WITH STRONG WINDS. WITH MOISTURE MOVING INTO THE AREA... AND SNOW LEVELS LOWERING...SUBSTANTIAL SNOWFALL IS EXPECTED ABOVE 6000 FEET TONIGHT. SEE PRODUCTS RNONPWLKN AND RNOWSWLKN FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT SNOWFALL WILL CONTINUE ABOVE 6000 FEET WEDNESDAY AS LOW PRESSURE CONTINUES TO MOVE THROUGH CENTRAL NEVADA. SEE PRODUCT RNOWSWLKN FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LW
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501268.